Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 22, NWS Flagstaff, AZ

May 14, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 14, 2011, 3:33 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 15, 2011, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 3:33 PM MST (22:33 UTC)
In effect from
May 15, 2011, 11:00 AM MST
Expired
May 15, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS75 KFGZ 142233
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
333 PM MST SAT MAY 14 2011

...WINDY CONDITIONS EXPECTED SUNDAY...

.A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT
TOWARD THE REGION SUNDAY. SOUTHWEST WINDS WILL INCREASE DURING THE
DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS.
GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK AS THE
SYSTEM MOVES SLOWLY ACROSS THE STATE.

AZZ004-006-007-009-012-013-015-016-039-040-150715-
/O.NEW.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
333 PM MST SAT MAY 14 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 


* TIMING: SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING AND BECOME
  STRONG DURING THE AFTERNOON AND EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER
  ELEVATIONS NORTH OF THE MOGOLLON RIM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
420 
WWUS75 KFGZ 150537
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1037 PM MST SAT MAY 14 2011

...WINDY CONDITIONS EXPECTED SUNDAY...

.A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO
SHIFT TOWARD THE REGION SUNDAY. SOUTHWEST WINDS WILL INCREASE
DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING
HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK
AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE.

AZZ004-006-007-009-012-013-015-016-039-040-151345-
/O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
1037 PM MST SAT MAY 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BETWEEN 8 AM TO 10 AM
  SUNDAY MORNING AND BECOME STRONG BY LATE MORNING AND DURING THE
  AFTERNOON AND EVENING HOURS.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE 
  LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
707 
WWUS75 KFGZ 151000
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 AM MST SUN MAY 15 2011

...WINDY CONDITIONS EXPECTED TODAY...

.A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO
SHIFT TOWARD THE REGION LATER TODAY. SOUTHWEST WINDS WILL INCREASE
DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND
EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF
NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE.

AZZ004-006-007-009-012-013-015-016-039-040-152000-
/O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
300 AM MST SUN MAY 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BETWEEN 8 AM TO 10 AM 
  SUNDAY MORNING AND BECOME STRONG BY LATE MORNING AND DURING 
  THE AFTERNOON AND EVENING HOURS. 

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE 
  LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
654 
WWUS75 KFGZ 151657
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 AM MST SUN MAY 15 2011

...WINDY CONDITIONS EXPECTED TODAY...

.A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO
SHIFT TOWARD THE REGION LATER TODAY. SOUTHWEST WINDS WILL
INCREASE DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON
AND EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH
OF NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE.

AZZ004-006-007-009-012-013-015-016-039-040-160300-
/O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
957 AM MST SUN MAY 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS HAVE BECOME GUSTY THIS MORNING AND WILL
  CONTINUE TO INCREASE DURING THE DAY. THE STRONGEST WINDS ARE
  EXPECTED THIS AFTERNOON AND EVENING.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE 
  LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
311 
WWUS75 KFGZ 152235
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST SUN MAY 15 2011

...WINDY CONDITIONS THROUGH THIS EVENING...

.A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO
SHIFT TOWARD THE REGION TODAY. STRONG SOUTHWEST WINDS WILL
CONTINUE THIS AFTERNOON AND EVENING. GUSTY WINDS ARE EXPECTED TO
CONTINUE THROUGH THE MIDDLE OF THE COMING WEEK AS THE SYSTEM MOVES
SLOWLY ACROSS THE STATE.

SOME WIND GUSTS REPORTED AS OF 3 PM MST INCLUDE:

HOUSE ROCK ................. 50 MPH. 
FLAGSTAFF .................. 49 MPH. 
GRAND CANYON AIRPORT ....... 47 MPH. 
WILLIAMS AIRPORT ........... 44 MPH. 
PAGE ....................... 39 MPH. 
WINSLOW .................... 39 MPH.



AZZ004-006-007-009-012-013-015-016-039-040-160300-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
335 PM MST SUN MAY 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MID
  EVENING. WINDS WILL DECREASE BELOW 15 MPH FOR MOST AREAS BY LATE
  EVENING AND OVERNIGHT.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE 
  LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
008 
WWUS75 KFGZ 160304
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
804 PM MST SUN MAY 15 2011

...A STRONG STORM SYSTEM OFF TO OUR NORTHWEST WAS RESPONSIBLE FOR
THE WINDY CONDITIONS TODAY...

SOME WIND GUSTS THAT WERE REPORTED TODAY:

HOUSE ROCK .............. 50 MPH.
FLAGSTAFF AIRPORT ....... 49 MPH. 
GRAND CANYON AIRPORT .... 47 MPH.
WILLIAMS AIRPORT ........ 44 MPH.
PAGE .................... 39 MPH.
WINSLOW ................. 39 MPH.
ST. JOHNS ............... 37 MPH.
WINDOW ROCK ............. 37 MPH.

AZZ004-006-007-009-012-013-015-016-039-040-160415-
/O.EXP.KFGZ.WI.Y.0022.000000T0000Z-110516T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
804 PM MST SUN MAY 15 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH THIS EVENING HAS 
BEEN ALLOWED TO EXPIRE...DUE PRIMARILY TO DECREASING WINDS. 
SOUTHWEST WINDS WILL CONTINUE OVERNIGHT BETWEEN 5 TO 15 MPH 
WITH LOCAL WINDY CONDITIONS PRIMARILY...EAST OF THE KAIBAB 
PLATEAU AND THE SAN FRANCISCO PEAKS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 14, 3:30 PM MST, 3 minutes earlier.

Area forecast discussion, May 14, 3:30 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST SAT MAY 14 2011

.SYNOPSIS...A TROUGH WILL REMAIN OVER THE WEST COAST THROUGH EARLY
NEXT WEEK...BRINGING WINDY CONDITIONS AND SLIGHTLY COOLER
TEMPERATURES TO NORTHERN ARIZONA. THE TROUGH WILL MOVE ACROSS ARIZONA
WEDNESDAY AND THURSDAY. MUCH COOLER TEMPERATURES... AND A CHANCE FOR
SHOWERS TUESDAY THROUGH THURSDAY.

&&

.DISCUSSION...LINGERING INSTABILITY AND MID-LEVEL MOISTURE
IS PRODUCING ISOLATED SHOWERS NEAR THE UTAH BORDER THIS
AFTERNOON...MAINLY ACROSS THE KAIBAB PLATEAU. EXPECT THIS ACTIVITY
TO END QUICKLY BY 6 PM. ELSEWHERE...JUST A FEW FAIR WEATHER CUMULUS
HAVE DEVELOPED. BREEZY SOUTHWEST WINDS SHOULD DECREASE FOR MOST
AREAS OVERNIGHT...THOUGH AREAS NORTHEAST OF HIGHER TERRAIN FEATURES
WILL LIKELY REMAIN GUSTY AS WINDS ALOFT INCREASE TONIGHT.

FOR SUNDAY THROUGH MUCH OF NEXT WEEK...OUR WEATHER WILL BE AFFECTED
BY THE STRONG TROUGH CURRENTLY PARKED OFF THE COAST OF NORTHERN
CALIFORNIA AND OREGON. THE TROUGH IS FORECAST TO MOVE SLOWLY TOWARD
THE STATE SUNDAY AND MONDAY WITH AN INCREASE IN WINDS IN ADVANCE OF
THE SYSTEM...THOUGH IT WILL REMAIN DRY WITH SEASONABLE TEMPERATURES.
WINDS AT 700 MB ARE FORECAST TO INCREASE TO 30-35 KT SUNDAY...AND
WITH GOOD MIXING AND INCREASING SFC GRADIENTS WE EXPECT ADVISORY
LEVEL GUSTS FROM THE MOGOLLON RIM NORTHWARD. A WIND ADVISORY HAS
BEEN ISSUED FOR THIS AREA. SIMILAR CONDITIONS ARE EXPECTED MONDAY
AND ADDITIONAL WIND ADVISORIES MAY BE NEEDED.

BY MONDAY NIGHT INTO TUESDAY...THE INITIAL SHORTWAVE WILL ROTATE
THROUGH THE WEST COAST TROUGH AND INTO THE SOUTHWEST UNITED STATES.
LOOK FOR COOLER TEMPERATURES TUESDAY WITH JUST A SLIGHT CHANCE OF
SHOWERS AND CONTINUED WINDY CONDITIONS.

WEDNESDAY THROUGH THURSDAY...THE LAST COUPLE OF MODEL CYCLES HAVE
BEEN IN BETTER AGREEMENT REGARDING THE DEVELOPMENT OF A STRONGER
CLOSED LOW DEVELOPING OVER UT AND NORTHERN AZ. THE LATEST RUNS
INDICATE A BETTER CHANCE OF SHOWERS AND MUCH COLDER TEMPERATURES...
SIMILAR TO WHAT OCCURRED EARLIER THIS WEEK. SOME OF THE HIGHER
ELEVATIONS ABOVE 6500 OR 7000 FEET COULD SEE SOME LIGHT SNOW ONCE
AGAIN. THERE ARE SOME DIFFERENCES WITH HOW FAST THE SYSTEM MOVES OUT
OF HERE AS THE PATTERN IS SOMEWHAT BLOCKED. WILL HAVE TO FINE TUNE
THAT AS WE GET CLOSER TO THE EVENT...BUT LATEST THINKING IS THAT THE
DRYING AND WARMING TREND WILL START ON FRIDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT FEW-SCATTERED CLOUD COVER
WITH BASES NEAR 13-15KFT MSL THROUGH 02Z...MAINLY FOR AREAS NORTH OF
A KGCN-KRQE LINE. SOUTHWEST WINDS OF 8 TO 15 KTS WITH GUSTS AROUND
25 KTS WILL CONTINUE UNTIL AROUND 02Z THIS EVENING BEFORE DECREASING
FOR MOST LOCATIONS...THOUGH LOCALLY BREEZY SOUTHWEST WINDS MAY
PERSIST FOR FAVORED AREAS OVERNIGHT. AROUND 17Z SUNDAY...SOUTHWEST
WINDS WILL INCREASE SUBSTANTIALLY...BECOMING SW 15-25 KTS WITH GUSTS
OF 30 TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...BREEZY SOUTHWEST WINDS WILL DECREASE
OVERNIGHT...THEN BECOME STRONGER LATE SUNDAY MORNING THROUGH SUNDAY
EVENING AS A LARGE LOW PRESSURE SYSTEM APPROACHES NORTHERN ARIZONA.
THESE WINDS COMBINED WITH DRY AIR ACROSS THE REGION WILL BRING
CRITICAL FIRE WEATHER CONDITIONS TO MUCH OF NORTHERN ARIZONA FROM
THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD. ON
MONDAY...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE AS THE LOW
PRESSURE SYSTEM MOVES CLOSER. SOMEWHAT COOLER AND MORE MOIST
CONDITIONS ARE LIKELY TO SPREAD INTO NORTHWEST ARIZONA...HOWEVER
MUCH OF NORTHEAST ARIZONA WILL LIKELY SEE CRITICAL FIRE WEATHER
CONDITIONS AGAIN MONDAY.

TUESDAY THROUGH THURSDAY...BREEZY WEST TO SOUTHWEST WINDS WILL
CONTINUE AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE AREA.
ADDITIONAL COOLING AND MOISTENING IS EXPECTED...ALONG WITH CHANCES
FOR RAIN AND HIGH ELEVATION SNOW SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY SUNDAY FROM 11 AM UNTIL 8 PM MST FOR
AZZ004-006-007-009-012-013-015-016-039-040.

RED FLAG WARNING FROM SUNDAY 11 AM UNTIL 8 PM MST SUNDAY FOR
AZZ104>109-111>116-139-140.

FIRE WEATHER WATCH FROM MONDAY MORNING UNTIL MONDAY EVENING FOR
AZZ110>114-116-117-139-140.

&&

PUBLIC..................JJ
AVIATION/FIRE WX........DJO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 14, 3:46 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 AM MST SAT MAY 14 2011

AZZ004>018-037>040-150730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
346 AM MST SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A TROUGH OF LOW PRESSURE MOVING INTO THE WESTERN STATES WILL
BRING INCREASING SOUTHWEST WINDS TO THE AREA SUNDAY THROUGH TUESDAY.
BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON. IN
COMBINATION WITH DRY AIR ACROSS THE REGION...THIS WILL BRING A
STRONG POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHERN ARIZONA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY
AFTERNOON AND EVENING FOR MANY AREAS FROM THE MOGOLLON RIM AND
YAVAPAI COUNTY MOUNTAINS NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:29 PM MSTFire Weather WatchFGZApache, Coconino, Navajo25 hr
May 14, 2:29 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai30 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.